Taiwanese Journal of Mathematics

Recurrence Relations Satisfied by the Traces of Singular Moduli for $\Gamma_0(N)$

Bumkyu Cho

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Open access

Abstract

We compute the divisor of the modular equation on the modular curve $\Gamma_0(N) \setminus \mathbb{H}^*$ and then find recurrence relations satisfied by the modular traces of the Hauptmodul for any congruence subgroup $\Gamma_0(N)$ of genus zero. We also introduce the notions and properties of $\Gamma$-equivalence and $\Gamma$-reduced forms about binary quadratic forms. Using these, we can explicitly compute the recurrence relations for $N = 2,3,4,5$.

Article information

Source
Taiwanese J. Math., Advance publication (2020), 28 pages.

Dates
First available in Project Euclid: 12 February 2020

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1581476420

Digital Object Identifier
doi:10.11650/tjm/200202

Subjects
Primary: 11F03: Modular and automorphic functions

Keywords
traces of singular moduli $\Gamma$-equivalence $\Gamma$-reduced forms

Citation

Cho, Bumkyu. Recurrence Relations Satisfied by the Traces of Singular Moduli for $\Gamma_0(N)$. Taiwanese J. Math., advance publication, 12 February 2020. doi:10.11650/tjm/200202. https://projecteuclid.org/euclid.twjm/1581476420


Export citation

References

  • B. Cho, Modular equations for congruence subgroups of genus zero, Ramanujan J. 51 (2020), no. 1, 187–204.
  • ––––, Modular equations for congruence subgroups of genus zero (II), submitted for publication.
  • B. Cho, J. K. Koo and Y. K. Park, Arithmetic of the Ramanujan–Göllnitz–Gordon continued fraction, J. Number Theory 129 (2009), no. 4, 922–947.
  • S. Choi and C. H. Kim, Recursion formulas for modular traces of weak Maass forms of weight zero, Bull. Lond. Math. Soc. 42 (2010), no. 4, 639–651.
  • H. Cohen, A Course in Computational Algebraic Number Theory, Graduate Texts in Mathematics 138, Springer-Verlag, Berlin, 1993.
  • D. A. Cox, Primes of the form $x^2 + ny^2$: Fermat, class field theory, and complex multiplication, Second edition, Pure and Applied Mathematics (Hoboken), John Wiley & Sons, Hoboken, NJ, 2013.
  • C. R. Ferenbaugh, The genus-zero problem for $n|h$-type groups, Duke Math. J. 72 (1993), no. 1, 31–63.
  • S. Lang, Elliptic Functions, Second edition, Graduate Texts in Mathematics 112, Springer-Verlag, New York, 1987.
  • Y. Murakami, Intersection numbers of modular correspondences for genus zero modular curves, J. Number Theory 209 (2020), 167–194.
  • G. Shimura, Introduction to the Arithmetic Theory of Automorphic Functions, Kanô Memorial Lectures, No. 1, Publications of the Mathematical Society of Japan, No. 11, Iwanami Shoten, Publishers, Tokyo; Princeton University Pres, Princeton, N.J., 1971.
  • D. Zagier, Traces of singular moduli, in: Motives, Polylogarithms and Hodge Theory, Part I (Irvine, CA, 1998), 211–244, Int. Press Lect. Ser. 3, I, Int. Press, Somerville, MA, 2002.